MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CONSTRAINED TIBIAL ARTICULAR SURFACE PROVISIONAL RT SZ CD+0 TK BOTTOM; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. CONSTRAINED TIBIAL ARTICULAR SURFACE PROVISIONAL RT SZ CD+0 TK BOTTOM; INSTRUMENT, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Performed a visual inspection of the returned tibial articular surface provisional and found it to exhibit signs of repeated use nicked / gouged.The locking feature is fractured, not all pieces returned.The device history records and receiving inspection reports were reviewed and researched for deviations and/ or anomalies.No deviations/ anomalies related to the event were identified.Reported event is not related to a combination of products; therefore, a compatibility review is not applicable.Medical records were not provided.Fractured tasps were analyzed by optical microscopy revealing hackle marks and river lines in the case of bending overload; and hackle marks, river lines and striations were found in the case of low cycle fatigue culminating in a bending overload failure type.In addition to the visual and optical microscopy analysis, a review of the dhf and dfmea was performed.Ongoing complaint monitoring confirms that the rate of instrument fracture is within the expected risk profile as specified in the dfmea.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported the tasp fractured during removal.No pieces fell into the patient.All pieces were recovered, however the pieces were discarded by the facility.

Brand Name
CONSTRAINED TIBIAL ARTICULAR SURFACE PROVISIONAL RT SZ CD+0 TK BOTTOM
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15455126
Report Number0001822565-2022-02693
Device Sequence Number15179138
Product Code JWH
UDI-Device Identifier00889024245426
UDI-Public(01)00889024245426(10)64058026
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K123459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42527600303
Device Lot Number64058026
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2022
Initial Report FDA Received Date09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexMale